MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74021257
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Fibrosis (3167)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a cori-assisted tka surgery performed on (b)(6) 2021, the patient presented arthrofibrosis in the right knee.A revision surgery was set to be performed on the (b)(6) 2021 to treat this adverse event.The patient current health status is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the operative note the mua was performed due to arthrofibrosis.The range of motion increased intraoperatively to ¿satisfactory¿.Arthrofibrosis is a well-known potential post-operative occurrence and does not support a component malperformance.Patient¿s health impact is unknown beyond the stated information provided.A review of the provided documents did not provide any insight into the reported issue of right knee arthrofibrosis requiring a manipulation procedure.Therefore, no further clinical assessment of the reported issue can be rendered.Should additional information be provided, the clinical/medical investigation task may be reopened.A complaint history review found related failures for the listed batch; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to patient reaction and/or condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional information: b5, d10, h6.
 
Event or Problem Description
It was reported that, after a cori-assisted tka surgery performed on (b)(6) 2021, the patient developed arthrofibrosis in the right knee (symptom onset: (b)(6) 2021).The patient underwent manipulation under anesthesia on (b)(6) 2021 to treat this adverse event.On the (b)(6) 2021 the patient was appointed as recovered.

Brand Name
JRNY II CR FEM COCR NP RT SZ 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12171164
Report Number1020279-2021-05986
Device Sequence Number937031
Product Code JWH
UDI-Device Identifier00885556615195
UDI-Public00885556615195
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74021257
Device Catalogue Number74021257
Device Lot NumberB1803650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer10/08/2021
12/06/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date10/11/2021
12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP RT SZ 7 / 21CM0452; JRNY BCS PAT RESRF RD 35 MM STD / 20HM18697; JRNY II CR ISRT XLPE RT SZ 7-8 9MM / 14CM18173
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight112 KG